MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII NP FIN-STEM PUNCH S5-6; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII NP FIN-STEM PUNCH S5-6; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Catalog Number 71449995
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/27/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that dr split tibia, questioning if the tibia punches were so dull that caused the injury.Backup was available.Is unknown if a delay occurred during the surgery.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.A visual inspection of the returned devices confirmed the stated failure mode.The cutting edges of the devices were damaged/ dull, rendering the devices inoperable.The devices were manufactured in 2006 and 2007 and exhibit signs of extensive wear/usage.A review of complaint history did not reveal additional complaints for the listed batches.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.The clinical/ medical team concluded that without the requested supporting clinical documents a thorough medical investigation cannot be rendered.However, the visual inspection of the returned devices confirmed the stated failure mode.Should any additional relevant clinical information be provided this complaint will be re-assessed.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII NP FIN-STEM PUNCH S5-6
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8448634
Report Number1020279-2019-01159
Device Sequence Number2887670
Product Code MBH
UDI-Device Identifier03596010581730
UDI-Public03596010581730
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71449995
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date05/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;